Sweating

I know one of the symptoms of our condition is sweating but wondered if anyone has any advice on how to control it...even a little. I'm getting quite embarrassed when at work or having to go out with the excessive sweating. I've had steroid injection and I take anti inflamitory every day but feel it's getting worse 😔 thanks T x

12 Replies

oldestnewest
  • I recognize it. It is caused by the steriod injection, unfortunately I got no soluties for you!

    Wish you all the best.

    Bas

  • I haven't noticed this, but my sister has a skin condition which can cause huge blisters and she sweats a lot, she also feels very self conscious about it. The thing is if she didn't tell me I wouldn't be any the wiser so you might think everyone can tell but they probably can't and even if they did, they are more concerned about whether they are sweaty/have onion breath/shouldn't have had that drastic haircut , what the hell were they thinking etc. They are too busy worrying about their own body hang-ups to notice yours.

    My sister as you might imagine is limited in what she is allowed to use re; deodrants and anti-persperants, but if you are using them I would advise caution. Constantly exposing your skin to them might cause bad reactions. Remember sweat doesn't smell only bacteria so as long as you are washing often which I have no doubt you are, you won't smell.

    Do you keep a spare top at work? That might help. Maybe take a wash bag with a couple of flannels, one to wash and one to dry. Rinse one under the tap and take it into the cubicle and give your sweaty bits a refresh and then a dry off, before changing your top. I can't tell from your username if you are a man or a woman if applicable you might also be more comfortable in a non-underwire bra. I certainly sweat more in underwire. And steer clear of synthetic materials not just undies but t-shirts and shirts as well go cotton all the way.

    I am guessing that a patterned top might be better because my thinking is that patches of sweat would be more obvious on a top with one block colour.

    I hope things improve for you xx

  • Dry Sol is the answer and a life saver!!!! In Canada the product is "over the counter" at the pharmacy. I put it on once a month and it controls embarrassing sweat marks.

  • I've just had a steroid shot so know what you are going through. Luckily I am off work, so no funny looks from colleagues 😳

  • Get yourself a fan either the eletric kind or a hand held one darling.xxxx

  • I have to say that this is what I eventually came to see as the best for me too. I buy lovely hand held bamboo fans online in every colour and design. Lots of people comment on the really nice ones and it takes the bad look off me with the sweat running from my forehead........I remember years ago when I was taking hot flushes being advised to 'just go with the flush' instead of fighting what you can really do nothing about and I find that it does help a bit, stop fighting it. Just have a lovely fan beside you at all times and use it when needed. I have also done what someone else on here has suggested and that is to go all cotton. I have done away with all my polestar bed cloths an apparel. Can be a bit expensive but with it in the long run. All my bed cloths including mattress protector and duvet cover are all cotton ow and I have to say it has really made a difference.....worth trying. All the best, Jean. 

  • Massive empathy, I've always been a sweater (good if you live in a hot country I was told by a doc🙄). When I was on steroids though I used to sweat to embarrassing proportions. 

    Pinksugarmouse has some good advice, nobody else really cares, but I feel your pain still, we notice and that's enough sometimes.

    Loose clothing made of natural fibres (read cotton), deodorant was essential for me, you have to decide if that causes it's own problems. I always tried to remember to have a handkerchief/ small cloth to hand to wipe my brow. Regular washing / showering reduces the risk of any odours. 

    Other than that, not a lot. Botox apparently paralyses sweat glands, but that's not really a very practical solution! 

    Now I'm no longer on steroids (some other meds also don't help IMO) the problem is nowhere near as bad, in fact not a problem. So if you just have jabs hopefully it will improve as the steroids leave your system. 

    All the best. 

    Ade

    Edited because I forgot to say, if your worst areas are your body, don't give it a second thought, nobody notices a thing. I used to drip, and I mean drip sweat off my forehead - that was why I was a touch conscious of it; but in the end, and a good lesson in life, who cares what other people think? Having children has taught me that other people don't have a clue about your situation, and in the main are just annoying things that get in the way all the time. Apart from everyone on here of course. 😀

  • Buy yourself a pretty fan and use it. People will be amused and you will find yourself laughing with them. 

    Seriously, it is a nuisance but you have to get on with life. 

    If anyone can source those sweat bands that tennis players used to wear around their heads, the last of mine has given up the ghost and I found them to useful for doing jobs where the sweat dripped into my eyes. The only sweat bands seem to be wrist bands now.

  • Hi oldtimer 

    Have a look:

    google.co.uk/search?site=&s...

    there! Sorry for long link, haven't got time now to make it smaller. 

    Wasn't sure if you like the plain cheapies or the sweaty Betty expensive type.....

    Ade

  • Many thanks - can't see why I couldn't find any before!

  • You're welcome. You can find anything you want on the Internet 😳😀

    Ade

  • Thank you for asking this question. I too am on Steroid injections and Sulfasalazine. I have asked my Nurse and Physio about this problem and as yet have had no answer. I am very pleased to know what it is.

You may also like...